Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Pain in lower abdomen. Taking depo-prevera. Any suggestions as to what it is?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have pain in my lower left abdominal region. I've been on the depo-prevera for over 3 years now. My last shot was in november, and was due again in feb. I had to cancel the appointment and have one set for April 10th. I get a sharp stabbing pain when i cough, laugh, walk, move in my seat and poop. I'm pretty confident that i am not pregnant. Any suggestions as to what it is?
Posted Mon, 29 Apr 2013 in Abdominal Pain
Answered by Dr. Rohan Khandelwal 4 hours later
Dear Ma'am,

Sorry to hear about your problem. Your symptoms certainly do not look like those of pregnancy, specially because you are on depo-provera. Just to be sure you can do a urine pregnancy test.
Left sided pain can be due to various causes like colitis (which is inflammation of the bowel), which can cause the symptoms which you are having. Another very common cause can be pelvic inflammatory disease, which manifests as pain in the lower abdomen and back. It is usually associated with vaginal discharge as well.
If your symptoms are associated with burning sensation while passing urine, it can be due to a urinary tract infection or a ureteric stone.
If the pain is severe, it is best that you get yourself evaluated by a surgeon, who will order an ultrasound to figure out the cause.

Hope you get well soon. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor